I have been doing a lot of research lately for my new blog about my journey with SS. I discovered something I am very upset about and want everyone on plaquinil to know about.
A few months ago I was diagnosed with seizures. I asked my neuro and rheumy if it was caused by the ss. I was told it is possible. Nothing else was said and seizure meds were added to my ever growing list.
Last night I was looking for side effects of my different meds trying to prove or refute that one or more of them could be causing my rapidly worsening dry cough or weight gain. What I found instead really angered me. I found that plaqunil/hydroxychloroquine list of serious side effects showed seizures, chronic twitching, involuntary movement, confusion, and loss of balance/coordination. These are 5/7 reasons I went to the neuro to begin with. So it isn't just a question of whether ss could cause seizures, which it can, but the medication can also. Why did they not tell me this????? The rheumy should have known and told me this!!!
Please make sure if you have these side effects with plaquinil or hydroxychloroquine that you point blank bring this subject up to your doctor. These symptoms are listed under go to the ER or see your doctor immediately!!
Sorry for being so upset about it but I wonder how many other people are not being told the truth.